Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do You Treat Bone Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Health and HIV/AIDS

Table of Contents The Importance of Healthy Bones Bone Loss and HIV Risk Factors How to Know if You Have Bone Problems Diet and Healthy Bones Physical Activity and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones play many important roles in your body. They support you and help youmove. They protect your brain, heart, and other organs from injury. Bones alsostore minerals...
Ask the Experts

Treatment for bone problems

Im a 47-year old male who was diagnosed with HIV in 1988; currently Im on a new regimen and things are going pretty well, with viral load undetectable and t-cells at 220. However, about 18 months ago, all of a sudden I suffered multiple stress...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am aware of other HIV+ patient who have been prescribed Forteo for osteoporosis in the setting of HIV infection with reasonable results though data is limited and no major studies have been done. Supplementation with vitamin C and calcium is also... Read more »

Bone Problems

I have been having severe bone problems for about a year I have been going through many tests, and they have just found out my bones are fracturing, and my hips and thighs have bone loss at osteoporosis levels, One of the Dr.s says it's my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Severe bone loss seems to be more common in HIV+ persons-all of the factors responsible have not been worked out. A small subset of patients on tenofovir may experience bone loss but most often it is hard to say that the tenofovir is the main... Read more »

Exercise and bone problems

My question is about this bone-depletion thing thats supposed to happen with tenofovir. I have had hiv for 13-14 years(yeah and know that the first 10 years are the hardest).I am taking viramune, 3tc and tenofovir. I ride my bicycle about...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
If you have any doubt about your bone density, tell your doctor to send you to a DEXA scan in a clinic. Weight bearing exercise increases bone density. Viread has shown some problems in bone density in dogs exposed a high doses. So far we have seen... Read more »

Meds and bone problems

I am on Norvir,Reyataz,viread, videx,emtriva. I have been having alot of pain in my feet and knees, they have now found hairline fractures in both knees, and one ankle, also the orthopedist said the bones are deteriation in weight bearing joints,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Accelerated bone loss (osteoporosis) has been reported in the setting of HIV infection. Risk factors remain unclear as does the role of therapy. Tenofovir has been linked to some bone problems and their could be enhanced toxicity when used with... Read more »
Connect With Others

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Bone Density

Posted by riverprincess, 2 Replies
Well I finally got around to having a bone density test. I had one many years ago and all was good but it's been many many MANY pills since then . And since I cannot find any documentation about tests done on those with long term medications I... Read more »

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
I have been positive since 1987, but under treatment only since 1997. In July 1997, I was hospitalized with PCP, a viral load of 160,000,000 and a CD4 count of 8. Since the beginning of the treatment, my CD4 has risen to normal (even up to 969 at... Read more »

HIV related AVN (Avascular Necrosis) - Bone Death

Posted by Anonymous, 1 Reply
I have been positive since 1987, but under treatment only since 1997. In July 1997, I was hospitalized with PCP, a viral load of 160,000,000 and a CD4 count of 8. Since the beginning of the treatment, my CD4 has risen to normal (even up to 969 at... Read more »